Alabama, 2006

Damaging Wind in Alabama, April 7, 2006

April 7, 2006 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 7, 10:03 PM CST, 57 minutes earlier.

Area forecast discussion, Apr 7, 10:03 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1103 PM CDT FRI APR 7 2006

...SEVERE WEATHER OUTBREAK WITH TORNADOES UNDERWAY ACROSS
CENTRAL ALABAMA TONIGHT...

.UPDATE...MESOSCALE UPDATE.

THE ENVIRONMENT ACROSS CENTRAL ALABAMA IS BECOMING MORE
CONDUCIVE FOR A LARGE OUTBREAK OF TORNADOES...DAMAGING WIND...
AND LARGE HAIL.

THE HIGHEST RISK STILL REMAINS NORTH OF INTERSTATE 59 THROUGH
3 AM CDT.  A DEVELOPING SQUALL LINE OVER WEST MISSISSIPPI WILL
QUICKLY MOVE EAST AND BRING WIDESPREAD DAMAGING WINDS AND ADDITIONAL
TORNADOES TO CENTRAL ALABAMA...MAINLY NORTH OF A DEMOPOLIS TO
AUBURN LINE.

&&

.DISCUSSION...

A WIDESPREAD OUTBREAK OF SEVERE WEATHER WILL OCCUR TONIGHT
ACROSS CENTRAL ALABAMA.

AFTER LOOKING AT MESOSCALE FEATURES SUCH AS LIFT...MOISTURE...
WIND...AND INSTABILITY...CONFIDENCE OF AN OUTBREAK OCCURRING IS
INCREASING BY THE MINUTE.

AT 1045 PM CST...SCATTERED TO NUMEROUS THUNDERSTORMS...SOME OF
WHICH ARE SEVERE AND TORNADIC...STRETCHED ALONG A GREENWOOD
MISSISSIPPI TO HUNTSVILLE LINE.  THE MOST DANGEROUS STORMS
ACROSS ALABAMA WERE OCCURRING FROM LAMAR TO MADISON COUNTY.
SIGNIFICANT DAMAGE...POSSIBLY FROM TORNADOES...HAS BEEN REPORTED
IN MARION AND WINSTON COUNTIES...PARTICULARLY NEAR HALEYVILLE.

AN ENHANCED THREAT FOR TORNADOES...POSSIBLY SIGNIFICANT...AND
DAMAGING WINDS OVER 80 MPH EXISTS NORTH OF A REFORM TO ONEONTA LINE
THROUGH 1 AM CDT.  THE VERNON...FAYETTE...DOUBLE SPRINGS...AND
JASPER AREAS SHOULD BE ON VERY HIGH GUARD FOR DANGEROUS WEATHER
OVER THE NEXT FEW HOURS.

THE ATMOSPHERE IS CONDUCIVE FOR SEVERE WEATHER...AND THE THREAT
IS INCREASING...EVEN THIS TIME OF NIGHT  WINDS THROUGHOUT THE
ATMOSPHERE HAVE INCREASED...ESPECIALLY IN THE LOW LEVELS WHERE
850 MB WINDS...5000 FEET ABOVE THE SURFACE...HAVE INCREASED TO
50 TO 60 KTS.  AS A RESULT...0-1 KM AND 0-3 HELICITY VALUES HAVE
INCREASED CONSIDERABLY TO SUPPORT SUPERCELL THUNDERSTORMS AND
TORNADOES...PARTICULARLY NORTH OF INTERSTATE 59.  INSTABILITY IS
INCREASING AS WELL WITH LIFTED INDICES IN THE -3 TO -5 DEGREE RANGE
ACROSS WEST ALABAMA AS TEMPERATURES WERE STEADY IN THE LOWER TO
MID 70S...DEWPOINTS INCREASING INTO THE LOWER AND MID 60S...AND
UPPER LEVELS GETTING COLDER WITH THE APPROACH OF THE UPPER LOW.

SEVERE STORMS WILL EXPAND SOUTH AND EAST THROUGH THE NIGHT.
A SQUALL LINE HAS DEVELOPED ACROSS WEST MISSISSIPPI AND WILL
CONTINUE TO MOVE EAST THROUGH THE NIGHT...BRINGING PRIMARILY
DAMAGING WINDS...BUT TORNADOES MAY OCCUR AS WELL.

BELIEVE THE TUSCALOOSA AND BIRMINGHAM AREAS WILL NOT EXPERIENCE
ANY SEVERE WEATHER UNTIL 1 OR 2 AM CDT.  THE LINE WILL CONTINUE TO
MOVE EAST...REACHING ANNISTON AND DEMOPOLIS BY 3 OR 4 AM CDT...
MONTGOMERY BETWEEN 5 AND 7 AM CDT...THEN MOVE OUT OF BARBOUR
COUNTY AROUND 9 AM CDT.

ALL PERSONS IN CENTRAL ALABAMA SHOULD STAY ON GUARD TONIGHT FOR
POSSIBLE WARNINGS.  THIS IS A DANGEROUS SITUATION.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY IN EFFECT ALL AREAS UNTIL 4 AM CDT SATURDAY.

&&

MBS/91
Hazardous weather outlook, Apr 7, 9:35 PM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1035 PM CDT FRI APR 7 2006

ALZ011>015-017>050-081130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1035 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

...HIGH RISK OF SEVERE THUNDERSTORMS WITH SIGNIFICANT TORNADOES
POSSIBLE ACROSS NORTH ALABAMA...

AT THIS TIME A HIGH RISK OF SEVERE WEATHER EXISTS OVER PORTIONS OF
NORTH CENTRAL AND NORTHWESTERN ALABAMA...GENERALLY ALONG AND NORTH OF
A LINE FROM ALICEVILLE...TO TUSCALOOSA...TO BIRMINGHAM...TO GADSDEN.
SUPERCELL THUNDERSTORMS HAVE ENTERED MARION AND WINSTON COUNTIES WITH
REPORTS OF TORNADO DAMAGE...LARGE HAIL...AND DAMAGING WINDS. THE
STORMS WILL GRADUALLY MOVE SOUTHEASTWARD AND AFFECT THE INTERSTATE
59 CORRIDOR BY 2 AM. THE THREAT OF STRONG...LONG TRACK TORNADOES
CONTINUES THROUGH 4 AM.

FOR AREAS FARTHER SOUTH AND EAST...SEVERE WEATHER WILL BEGIN TO
AFFECT THESE AREAS BETWEEN 1 AND 3 AM.  SUPERCELLS CANNOT BE RULED
OUT IN THIS RISK AREA...BUT THE MOST LIKELY SCENARIO IS FOR
THUNDERSTORMS TO EVOLVE INTO A LINE CONTAINING EMBEDDED SUPERCELLS
AND MOVE ACROSS THIS RISK AREA. THESE STORMS WILL HAVE THE POTENTIAL
OF PRODUCING TORNADOES...LARGE HAIL...DAMAGING WINDS...DEADLY
LIGHTNING AND HEAVY RAIN. THE RISK WILL LAST THROUGH THE OVERNIGHT
HOURS.

ADDITIONALLY...INCREASING SOUTHERLY WINDS AHEAD OF THE MAIN SYSTEM
WILL PRODUCE SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO
35 MPH TONIGHT.  A LAKE WIND ADVISORY IS IN EFFECT THROUGH 4 AM
SATURDAY.

STAY TUNED TO FURTHER STATEMENTS ON THIS POTENTIALLY DANGEROUS
WEATHER EVENT AND SPECIFICALLY THE ADJUSTMENTS IN THE TIMING OF THE
EVENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...SEVERE WEATHER MAY CONTINUE OVER PORTIONS OF SOUTHEAST ALABAMA
THROUGH SATURDAY MORNING...

SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE
POSSIBLE ALONG AND SOUTH OF A LINE FROM SELMA...TO CLANTON...
LAFAYETTE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL BE NECESSARY TONIGHT.

In the hours before

Local storm report, Apr 7, 9:51 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1051 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TORNADO          5 N DOUBLE SPRINGS      34.22N 87.40W
04/07/2006                   WINSTON            AL   EMERGENCY MNGR

            TREES DOWN AND MOBILE HOME DAMAGED FROM POSSIBLE TORNADO.

&&

DCW
Local storm report, Apr 7, 9:56 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1056 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HAIL             3 S BRILLIANT           33.97N 87.78W
04/07/2006  E0.75 INCH       MARION             AL   EMERGENCY MNGR

            PENNY SIZE HAIL.

&&

DCW
Local storm report, Apr 7, 9:59 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1059 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     FUNNEL CLOUD     3 N WINFIELD            33.97N 87.80W
04/07/2006                   MARION             AL   PUBLIC

            PUBLIC REPORTED FUNNEL CLOUD 3 MILES NORTH OF WINFIELD ON
            HIGHWAY 129.

&&

DCW
Local storm report, Apr 7, 10:24 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1124 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 PM     HAIL             6 E DOUBLE SPRINGS      34.15N 87.30W
04/07/2006  E1.75 INCH       WINSTON            AL   LAW ENFORCEMENT

            DOUBLE SPRINGS 911 REPORTED GOLF BALL SIZE HAIL IN THE
            LAKESHORE COMMUNITY NEAR US 278 AND COUNTY ROAD
            73...BETWEEN ADDISON AND DOUBLE SPRINGS.

&&

DCW
Local storm report, Apr 7, 10:28 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1128 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     HAIL             6 SW ADDISON            34.14N 87.25W
04/07/2006  E1.00 INCH       WINSTON            AL   EMERGENCY MNGR

            NICKEL TO QUARTER SIZE HAIL WAS REPORTED IN THE HOUSTON
            COMMUNITY.

&&

LINHARES
Local storm report, Apr 7, 10:29 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1129 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 PM     HAIL             2 N WINFIELD            33.96N 87.80W
04/07/2006  E0.75 INCH       MARION             AL   EMERGENCY MNGR

            PENNY SIZE HAIL ON HIGHWAY 129.

&&

DCW

The radar

The Columbus AFB radar (KGWX), 57 km away, was scanning. The volume nearest the first event began at 05:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fayette

When
April 7, 11:00 PM CST to 11:45 PM CST
Where
Fayette County, Countywide
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
33.733, -87.750

Trees were downed countywide, with the biggest concentration in the town of Berry, where one home was damaged.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504189.